1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

SSRI and hyperglycemia

Discussion in 'Ask A Question' started by Jackco, Jul 26, 2021.

  1. Jackco

    Jackco · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    1
    Hi, I've been on Escitalopram last year( before i was diagnosed with T1D), and I stopped for a few month. But the anxiety and so many symptoms have now came back, so my doctor prescribed me Escitalopram again. I'm starting of by 5 mg for three days then bump up to 10mg on the 4th day as my doctor told me. But I found my BG have risen higher than normal after taking it the first day. Does anyone using SSRI and have had the same issue?
     
  2. username3

    username3 · Member

    Messages:
    11
    Likes Received:
    5
    Trophy Points:
    3
    Antidepressants, especially SSRIs, have been found to interfere with blood glucose metabolism.
     
  3. Andydragon

    Andydragon Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    3,317
    Likes Received:
    4,106
    Trophy Points:
    198
    Do you have a link to any discussions on this. Would like to know more. Thanks
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook